MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, LARGE, 24 FR., 12°-30°, ESG TURIS

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, LARGE, 24 FR., 12°-30°, ESG TURIS
Model Number WA22707S
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
Olympus received a medwatch# mw5107612 report with a malfunction event of " product was found to be broken while using during procedure.Product was being used during case and dr.Said it was "burnt"/ broken while using in patient.Case continued with new product".There was no patient harm or injury reported due to the event.No user injury reported.
 
Additional Manufacturer Narrative
The subject device was not returned for evaluation.The cause of the reported issue is unknown at this time.Supplemental report(s) will be submitted should any relevant new information is available.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Investigation results: since the product for this complaint was not returned , the investigation is based solely on the information provided by the customer and the sbc ( service business center).The product was sold on 17 december 2021.A typical wire breakage with signs of heat (burnt) at the distal end of the electrode is described.Please note that it was not stated in the event description if a wire fragment was missing.The defective electrode was replaced and the procedure was completed without further interruption.Additionally, neither an error message from the generator nor injuries to the patient were reported.Cause according to our investigators, the cause of the reported issue is most likely due to wear and tear.In general, the customer is required to check the function of all devices used prior to a procedure.Additionally, according to the ifu, a suitable replacement device must be provided during an application.Dhr (device history record ) review: a manufacturing and quality control review was performed for device wa22707s with lot number 1000084431.There is no non-conformity associated with this device with respect to the described issue.Olympus will continue to monitor complaints for this device.

Brand Name
HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, LARGE, 24 FR., 12°-30°, ESG TURIS
Common Device Name
HF-RESECTION ELECTRODE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key14172068
Report Number9610773-2022-00148
Device Sequence Number5742246
Product Code FAS
UDI-Device Identifier14042761085363
UDI-Public14042761085363
Combination Product (Y/N)N
PMA/510(K) Number
K171965
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22707S
Device Catalogue NumberWA22707S
Device Lot Number1000084431
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2022
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date04/21/2022
Supplement Report FDA Received Date05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown